Alert archive / Georgia / River Flood Warnings in 2010

River Flood Warning 57, NWS Atlanta, GA

February 5, 2010DeKalb County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 5, 2010, 6:00 AM EST for DeKalb County, Fulton County, Georgia. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2010, 6:00 AM EST (11:00 UTC)
Expired
Feb 5, 2010, 10:57 AM EST
In force
5 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties DeKalb County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fork Peachtree Creek at Buford Highway at Atlanta (NPBG1).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02336120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WGUS42 KFFC 051100
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EST FRI FEB 5 2010

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  NORTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND 
  FULTON COUNTIES


.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC089-121-060100-
/O.NEW.KFFC.FL.W.0057.100205T1100Z-000000T0000Z/
/NPBG1.1.ER.100205T1030Z.100205T1030Z.000000T0000Z.NO/
600 AM EST FRI FEB 5 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA
* FROM EARLY THIS MORNING UNTIL FURTHER NOTICE.
* AT 5AM FRIDAY THE STAGE WAS 12.0 FEET...AND RISING. 
* FLOOD STAGE IS 12.0 FEET. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.1 FEET ON SEP 26 2009.
  

$$
2 follow-up statements
629 
WGUS42 KFFC 051107 CCA
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EST FRI FEB 5 2010

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  NORTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND
  FULTON COUNTIES


.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED
STATES GEOLOGICAL SURVEY.

&&

GAC089-121-060100-
/O.COR.KFFC.FL.W.0057.100205T1100Z-000000T0000Z/
/NPBG1.1.ER.100205T1030Z.100205T1030Z.000000T0000Z.NO/
600 AM EST FRI FEB 5 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR
  THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA
* FROM EARLY THIS MORNING UNTIL FURTHER NOTICE.
* AT 5AM FRIDAY THE STAGE WAS 11.1 FEET...AND RISING.
* FLOOD STAGE IS 12.0 FEET.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.1 FEET ON SEP 26 2009.


$$
500 
WGUS82 KFFC 051557
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1057 AM EST FRI FEB 5 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN 
GEORGIA...
 
  NORTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND 
  FULTON COUNTIES
 
GAC089-121-051657-
/O.CAN.KFFC.FL.W.0057.000000T0000Z-100205T1557Z/
/NPBG1.1.ER.100205T1030Z.100205T1030Z.000000T0000Z.NO/
1057 AM EST FRI FEB 5 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA.
* AT 1045 AM FRIDAY THE STAGE WAS 11.2 FEET...AND FALLING.
* THE CREEK CREST AT 11.5 FEET AROUND 10 AM THIS MORNING. THIS WAS
  JUST UNDER THE FLOOD STAGE LEVEL OF 12 FEET. IT WILL SLOWLY FALL 
  THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 5, 2:41 AM EST, 3 hours 19 minutes earlier.

Area forecast discussion, Feb 5, 2:41 AM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 AM EST FRI FEB 5 2010

.SHORT TERM /TODAY THROUGH SUNDAY/...
MAIN PRECIPITATION SHIELD HAS BEEN WORKING ITS WAY INTO NORTH AND
WEST GEORGIA OVERNIGHT...AND WILL CONTINUE TO SPREAD EAST ACROSS THE
FORECAST AREA TODAY AS THE SURFACE LOW TRACKS NORTHEAST OUT OF THE
NORTHERN GULF OF MEXICO ACROSS SOUTH AND CENTRAL GEORGIA.
TEMPERATURES HAVE WARMED SUFFICIENTLY FOR A CHANGE OVER TO RAIN IN
THE FAR NORTH AND NORTHEAST THIS MORNING. BULK OF THE HEAVIER
RAINFALL WILL BE EAST OF THE FORECAST AREA BY LATE AFTERNOON OR EARLY
EVENING. COLD AIR SWEEPING IN BEHIND THE LOW WILL BRING A CHANCE FOR
SOME MORE WINTRY MIX OF PRECIPITATION TO PARTS OF NORTH GEORGIA LATE
TONIGHT AND EARLY SATURDAY. PRECIPITATION SHOULD BE LIGHT AND LITTLE
ACCUMULATION IS EXPECTED. SATURDAY AFTERNOON THROUGH SUNDAY SHOULD BE
DRY AS SURFACE HIGH PRESSURE BUILDS IN AND NORTHWEST UPPER FLOW BRING
DRIER AIRMASS INTO THE REGION.

WINDS WILL LIKELY ONLY BE BORDERLINE THIS MORNING FOR THE WIND
ADVISORY CURRENTLY IN EFFECT. HOWEVER...WITH VERY WET SOIL CONDITIONS
PERSISTING OVER THE AREA...BORDERLINE IS LIKELY ALL WE WILL NEED FOR
THE POTENTIAL OF A FEW TREES COMING DOWN. THEREFORE I AM RELUCTANT TO
CANCEL THE ADVISORY AND I WILL LET IT RUN THROUGH THE CURRENT
EXPIRATION TIME.

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
GENERAL UPPER LEVEL PATTERN ACROSS THE U.S. REMAINS FAIRLY ACTIVE
THROUGH THE EXTENDED FORECAST PERIOD. GFS AND ECMWF MODELS KEEP THE
NORTHERN BRANCH OF THE FLOW A BIT MORE DOMINANT THAN THE SOUTHERN
BRANCH ACROSS THE EASTERN U.S. SERIES OF UPPER LOWS DIGGING INTO THE
SOUTHWESTERN U.S. ARE FORECAST TO GET SWEPT UP BY THE MORE DOMINANT
NORTHERN BRANCH AS THEY EMERGE ONTO THE PLAINS...WITH THE FOCUS OF
THE ENERGY LIFTING NORTH AND WEST OF GEORGIA. SYSTEM EXPECTED AROUND
MID WEEK DOES DRIVE A DECENT COLD FRONT THROUGH GEORGIA TUESDAY.
PRECIPITATION CHANCES BEGIN INCREASING BY LATE MONDAY NIGHT WITH BEST
CHANCES DURING THE DAY TUESDAY ACCORDING TO THE LATEST MODEL RUNS.
GFS MODEL HAS A LARGE SURFACE HIGH LOCKED IN PLACE OVER THE
SOUTHEASTERN U.S. FOR THE LATTER HALF OF THE UPCOMING WEEK. I WILL
KEEP THE MAJORITY OF THE FORECAST AREA DRY WEDNESDAY THROUGH FRIDAY.

&&

.HYDROLOGY...
HAVE EXTENDED THE FLOOD WATCH INTO THE REMAINDER OF FAR NORTH GEORGIA
FOR TODAY. BEST RAINFALL OVERNIGHT HAS BEEN ACROSS AREAS ALONG AND
NORTH OF THE ORIGINAL NORTHERN EDGE OF THE WATCH. BEST PRECIPITATION
WILL BE ACROSS NORTH AND WEST GEORGIA EARLY THIS MORNING...SHIFTING
EAST AND SOUTH THROUGHOUT THE DAY. 1.5 TO 3 INCHES STILL LOOKS GOOD
FOR THE AREA WHICH WILL CAUSE SOME CREEKS AND EVENTUALLY RIVERS TO
RISE BACK TO MINOR FLOOD LEVELS...WITH ISOLATED MODERATE FLOODING
POSSIBLE.

&&

.AVIATION...
MAIN ISSUES ARE LOW CEILINGS AND GUSTY WINDS FOR TODAY AS LOW
PRESSURE TRACKS ACROSS THE AREA TODAY. EXPECT HEAVIEST RAIN TO MOVE
EAST OVER AHN AND MCN AREAS BY 18Z...WITH -DZ IN ATLANTA AREA
THROUGH 00Z. LIFR/IFR CIGS AND MAINLY IFR VSBYS THROUGH MOST OF THE
DAY...BECOMING OVC007 AROUND 01-02Z. PRESSURE GRADIENT KEEPS
09018G28KT THROUGH 15Z...THEN LOSING GUSTS AS LOW MOVES OVER THE
AREA. NE WINDS AT 10-13KTS WILL BECOME NW AT 10KTS BY 00Z. RETURN OF
GUSTS ACCOMPANY INCREASING CEILING HEIGHTS AROUND 03-04Z.

LEG

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          40  35  49  32  48 / 100  50  20   5   5
ATLANTA         43  37  47  30  47 / 100  30  10   5   5
BLAIRSVILLE     39  35  42  27  44 / 100  50  30   5   5
CARTERSVILLE    44  37  45  29  47 / 100  40  10   5   5
COLUMBUS        52  42  52  32  54 / 100  10   5   5   5
GAINESVILLE     38  35  47  31  46 / 100  40  20   5   5
MACON           50  43  52  31  53 / 100  30   5   5   5
ROME            45  37  45  28  47 / 100  40  20   5   5
PEACHTREE CITY  47  37  47  28  49 / 100  20  10   5   5
VIDALIA         56  45  54  37  55 / 100  60   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...
CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...DADE...DAWSON...DEKALB...
DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...
GREENE...GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...
JACKSON...JASPER...JONES...LAMAR...LUMPKIN...MACON...MADISON...
MARION...MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH
FULTON...SPALDING...STEWART...SUMTER...TALBOT...TAYLOR...TOWNS...
TROUP...UNION...UPSON...WALKER...WALTON...WEBSTER...WHITE...
WHITFIELD.

&&

20/LEG
Hazardous weather outlook, Feb 5, 4:39 AM EST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 AM EST FRI FEB 5 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-060945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
439 AM EST FRI FEB 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY
HEAVY RAIN AND GUSTY WINDS EXPECTED TODAY.

.SYNOPSIS...
A SURFACE LOW PRESSURE SYSTEM WILL TRACK NORTHEAST OUT OF THE
NORTHERN GULF OF MEXICO AND ACROSS SOUTH AND CENTRAL GEORGIA TODAY.

.PRIMARY HAZARDS...
PERIODS HEAVY RAIN TODAY MAY CAUSE MINOR FLOODING ON AREA
CREEKS...STREAMS AND RIVERS. STRONG GUSTY WINDS COULD MAKE DRIVING
DIFFICULT THIS MORNING...ESPECIALLY FOR HIGH PROFILE VEHICLES.

.DISCUSSION...
WIDESPREAD RAIN MOVING INTO NORTH AND WEST GEORGIA WILL CONTINUE
TO SPREAD EAST ACROSS THE AREA TODAY AS THE LOW PRESSURE SYSTEM
OVER THE NORTHERN GULF OF MEXICO MOVES NORTHEASTWARD OVER GEORGIA.
WIDESPREAD 1 TO 3 INCHES CAN STILL BE EXPECTED TODAY AS HEAVIER
SHOWERS MOVE INTO THE AREA TODAY. THE BULK OF THE HEAVIER RAINFALL
WILL BE EAST OF THE AREA BY LATE AFTERNOON OR EARLY EVENING. WINDS
ARE ALSO EXPECTED TO REMAIN STRONG AND GUSTY THROUGH MID MORNING
AS THE TIGHT PRESSURE GRADIENT HOLDS AHEAD OF THE LOW PRESSURE
SYSTEM. FOR MORE DETAILED INFORMATION...SEE THE LATEST FLOOD WATCH
AND WIND ADVISORY.

THERE IS ALSO A SLIGHT CHANCE FOR A WINTRY MIX ACROSS THE
NORTHEAST GEORGIA MOUNTAINS TONIGHT AS COLD AIR IS USHERED IN
BEHIND THE LOW. PRECIPITATION SHOULD BE LIGHT AND LITTLE TO NO
ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF HEAVY RAINFALL THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 9:56 PM ESTRiver Flood WarningFFCForsyth, Fulton62 hr
Feb 4, 10:00 PM ESTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Feb 5, 5:33 AM ESTRiver Flood WarningFFCDade27 hr
Feb 5, 7:17 AM ESTRiver Flood WarningFFCGwinnett, Walton11 hr
Feb 5, 9:00 AM ESTRiver Flood WarningFFCWhitfield72 hr
Feb 5, 10:04 AM ESTRiver Flood WarningFFCCarroll, Coweta, Heard36 hr
Feb 5, 10:04 AM ESTRiver Flood WarningFFCGwinnett24 hr
Feb 5, 10:04 AM ESTRiver Flood WarningFFCNewton, Rockdale43 hr
Feb 5, 10:04 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Feb 5, 10:04 AM ESTRiver Flood WarningFFCBarrow, Jackson36 hr
Feb 5, 10:04 AM ESTRiver Flood WarningFFCElbert, Madison, Oglethorpe31 hr
Feb 5, 11:05 AM ESTRiver Flood WarningFFCDeKalb, Rockdale26 hr
Feb 5, 1:51 PM ESTRiver Flood WarningFFCChattooga21 hr
Feb 5, 1:51 PM ESTRiver Flood WarningFFCButts, Henry, Newton27 hr
Feb 5, 2:15 PM ESTRiver Flood WarningFFCMurray, Whitfield39 hr
Feb 5, 6:20 PM ESTRiver Flood WarningFFCCherokee19 hr

Nearby

River Flood Warnings in Georgia, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.